Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Reduced menstruation. Had a contraceptive implant. Weight gain. Pregnant or side effects of the implant?

hello i had the new implant put in my arm end of may and did not have a period till september and then i have only had a couple and its been very light for a couple of days. but i have a interest in new foods and i am slowely putting on weight but i am trying to lose it. i get a sick feeling every day but have not been sick. do u think i am pregant or is it just the implant? thank u
Asked On : Mon, 19 Nov 2012
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Hello what, and I hope I can help you today.

The contraceptive implant is actually one of the most effective birth control methods available, and has a lower failure rate than even sterilization. Unfortunately, it is also very common to have irregular bleeding, mood changes, food cravings, and weight gain as a side effect of the hormones in the implant.

So just in case, I would perform a urine pregnancy test to make sure that you are not pregnant, however the most likely explanation for your symptoms is general side effects from the hormones in the implant. Most people eventually stop menstruating completely with the implant and have minimal hormonal changes, but this may take 6 to 9 months to develop.

I hope I was able to adequately answer your question today, and that my advice was helpful.

Best wishes,

Dr. Brown
Answered: Thu, 28 Apr 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor